MAUDE Adverse Event Report: ASAHI INTECC CO., LTD. SION BLUE; PTCA GUIDE WIRE

ASAHI INTECC CO., LTD. SION BLUE; PTCA GUIDE WIRE
Catalog Number AHW14R104S
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/07/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that an asahi sion blue guide wire had unraveled with core fracture during a percutaneous coronary intervention (pci) to treat a lesion in an unspecified segment of the right coronary artery (rca).After rotoblation, an unspecified over-the-wire balloon was used to exchange the rotofloppy wire for the sion blue.During this process, the sion blue went into a small branch and was advanced out of the vessel.The sion blue was then pulled back into the guide catheter.When rewiring the vessel, the wire prolapsed and was advanced to the distal part of the rca.The sion blue was found broken and uncoiled in the posterior descending artery (pda), but could be removed intact.A contrast injection was then performed and dye staining was noticed in the mid rca.The intervention was continued with ballooning while calling for a stat echo to check for pericardial effusion.Upon their arrival, the echo was done and determined to not have any fluid in the pericardium, so 2 stents were placed.The dye was still present angiographically, so the guide wire and the guide catheter were removed from the vessel and a final echo was done and confirmed normal.The patient was held in the unit for 30 minutes to ensure no decompensation and then transferred back to the unit with a repeat echo ordered for later that night to ensure no pericardial fluid present.The perforation was found sealed itself.
 
Additional Manufacturer Narrative
Manufacturing site: (b)(4).Device evaluation could not be performed because the affected device was discarded by the user facility.The provided photos of the sion blue showed that the core (composed of a straight core wire and a twist wire) was fractured and the spring coil was elongated.Lot history review revealed no anomaly relating to the reported event.No other similar product experience report was received from this lot.Based on the provided information with photos, finding on lot history review and referring to known similar events, it was presumed that bending stress and tensile stress generated with wire manipulation had most likely contributed to the observed core fracture.As the sion blue was advanced into the peripheral vessel when the wire tip prolapsed, the applied bending stress would exceed the product design limit, fracturing the core wire.Further applied tensile stress generated with removal then made the twist wire to fracture and the spring coil to elongate.As for the reported bleeding due to perforation of a small vessel which sealed itself, it was inferred that patient anatomy and procedural contents had most likely contributed; direction of the guide wire deviated likely due to calcified plaque when crossing the lesion and wire manipulation was continued without confirming position of the wire tip.It was concluded that this event was not attributed to product quality.No capa will be taken.Instructions for use (ifu) states: warnings: observe movement of this guide wire in the vessels.Before this guide wire is moved or torqued, the tip movement should be examined and monitored under fluoroscopy.Do not move or torque the guide wire without observing corresponding movement of the tip; otherwise, the guide wire may be damaged and/or trauma may occur.In addition, ensure that the distal tip of this guide wire and its location in the vessel are visible during manipulations of the guide wire.Never push, auger, withdraw, or torque this guide wire that meets resistance.Torquing or pushing this guide wire against resistance may cause damage and/or tip separation of this guide wire or direct damage to a vessel.Resistance may be felt and/or observed under fluoroscopy by noting any buckling of the guide wire.If the prolapse of the guide wire tip is observed, do not allow the tip to remain in a prolapsed position; otherwise damage to the guide wire may occur.Determine the cause of resistance under fluoroscopy and take any necessary remedial action.If resistance is felt due to spasm, bending of the guide wire, or due to trap while operating this guide wire in the blood vessel or removing it, do not torque and/or pull the guide wire itself.Stop the procedure.Determine the cause of resistance under fluoroscopy and take appropriate remedial action.If the guide wire is moved excessively, it may break or become damaged, which may cause blood vessel injury or result in fragments being left inside the vessel.Use this guide wire carefully as the guide wire may penetrate the blood vessel.Otherwise, it may cause adverse events such as blood vessel perforation and coronary artery dissection.The higher torque performance, stiffer distal end, and/or higher advancement force may present a higher risk of perforation or injury than if using a more flexible guide wire.Therefore, use the most flexible guide wire that will treat the lesion (i.E., the guide wire with the smallest tip load that will treat the lesion), and take due care to minimize the risk of perforation or other damage to blood vessels.[malfunction and adverse effects] breakage of the guide wire.

Brand Name
SION BLUE
Common Device Name
PTCA GUIDE WIRE
Manufacturer (Section D)
ASAHI INTECC CO., LTD.
3-100 akatsuki-cho
seto, aichi 489-0 071
JA  489-0071
Manufacturer (Section G)
ASAHI INTECC CO., LTD.
3-100 akatsuki-cho
seto, aichi 489-0 071
JA   489-0071
Manufacturer Contact
yukako homma
3-100 akatsuki-cho
seto, aichi 489-0-071
JA   489-0071
MDR Report Key14049353
Report Number3003775027-2022-00043
Device Sequence Number5881369
Product Code DQX
UDI-Device Identifier04547327133012
UDI-Public(01)04547327133012(17)241031(10)211109A36A
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K191464
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 04/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2024
Device Catalogue NumberAHW14R104S
Device Lot Number211109A36A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/22/2022
Initial Report FDA Received Date04/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/23/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age80 YR
Patient SexFemale
Patient Weight109 KG